The Lupus Forum banner

1 - 10 of 10 Posts

·
Registered
Joined
·
60 Posts
Discussion Starter · #1 ·
HI,
I was put on aza , (could not take plaq due to eye problems), I began for 1 week with half a tab of 50 mg, then went to 1 full tab of 50 mg, after 6 days I started to get very sick a few hours after taking, vomiting for 3 nights , ( I did take with food) I called the doctor and he told me to take one half rather than a whole pill, last night I tried that and was worse with vomiting , ( 2 hours intermitintly?) maybe due to taking earlier 4pm and having lunch still in my stomache, I get so sick that I don't believe I can take this , I will call today. Its kinda of sad since there are not many drugs for lupus and what will i take that wont make me sick. did anyone else get this ill? karen
 

·
Registered
Joined
·
7,800 Posts
Hi there,

I don't personally have experience of this. I'm one of the lucky ones whom aza suits really well but I do know of people who couldn't take it for the same reason as you.

Really the only thing you can do is to phone the doc again. It's so individual for everyone.

I hope that you find a solution or an alternative med that suits you better.

:hug:
Katharine
 

·
Registered
Joined
·
62 Posts
Hi K-Marie,

That is one of the possible side effects of AZA, Luckily I never experinced it. Ussually it gets better once your body adjusts to the medicine. Best is (like you are doing) starting at a lower dose and increasing as you begin to tolerate it. It could take several weeks before you can increase without feeling sick. Your doctor should prescribe you something for the nausea. This could help you get through the "breaking in" phase. Usually the side effects begin to go away just as the medicine begins to take (positive) effect. I really hope you can find a way to hold it out, AZA is for many a very helpful drug. Maybe you need to experiment a little with, eating, tablets taking, drinking etc. Perhaps you find a system that works. In any case an anti-emetic is probably nesissary.

Good luck

Monique
 

·
Registered
Joined
·
60 Posts
Discussion Starter · #4 ·
katharine& monique,
Thank-you for your replies, I thought it seemed weird that the extreme nausea and vomiting began after 13 days , even going back to less,
the half tablet made me so ill, My rheum told me to stop for a week , then start again,, boy I dread this starting again.!! I was hoping so much to handle it ok. I appreciate any more input from anyone, Thank-you! karen
 

·
Registered
Joined
·
8,577 Posts
Karen,

Hopefully after stopping for a week your body will accept the lower dose and you can move upward at a gradual pace. Unfortunately I am one of the people that can't tolerate the drug. My nausea continued to get worse the longer I was on the aza. I was surprised my doctor didn't have me stop and restart at a lower dose except that the nausea was minimal the first 2-3 weeks. It was the start of my gastro-paresis which we recently determined is likely due to the dysautonomia I have and not the Scleroderma it was blamed on the past 4 years.

Let us know how you get on.

Take care,
Karen
 

·
Registered
Joined
·
1,640 Posts
Hi Karen,

I am sorry to hear that Aza makes you so ill. :( I took it for mos..I never got sick on it. It just didn't help me.

Maybe you could try Cell Cept, if you have organ involvement. It is the only med other than Plaquenil, that has really helped my c.n.s. symptoms.

I so hope, that you feel better very soon..Hang in there!

Love,
Sandy
 

·
Registered
Joined
·
3,471 Posts
as karen said it might be ok when you take it abck slowly, i was sick too for the first few months, but im ok now, but if this doesnt help and your dr thinks you need something im sure he will switch you to another one

as i was told there is a few to go at get well soon Lin xxxxxxxxxx
 

·
Registered
Joined
·
60 Posts
Discussion Starter · #8 ·
fortunately I dont seem to have sle, more discoid lupus except for a odd deal in december when I had a fever for 21 days, inflamed liver and raised sed rate and swollen ankles, not much soreness in my body though. it went away on its own as I was not on any meds. they think possibly lupus flare, put me on aza for this reason and in part to help my discoid lesion, I have had for years.

((LIN)), did you have terrible vomiting when it made you sick? this was 2 hours of horrible nausea, pains in my stomace too along with the puking.
I appreciate your reply ! thank-you Sandy and Karen for writing!

I go see the rhem monday and want to be sure to check my liver, since dec I had elevated test, Then it was back to normal before I began aza..... just to be sure this has not inflamed again.
 

·
Registered
Joined
·
3,471 Posts
K ,i didnt want to eat, wasnt being sick a lot, but my tummy was always off if you get me, didnt want food, but then went into big flare, and lost lots of weight..even though i was yuk
, they upped the Az whilst i was in hosptail......im now on 150mg and fine, been on it now for over 3yrs


I think you may need to talk this through with your rheumy on monday good luck hun .Lin xxxx
 

·
Registered
Joined
·
60 Posts
Discussion Starter · #10 ·
LIN,
Thank-you for explaining how it effected you, I did feel the same as you kinda not hungary and as you tummy a bit yuk before the worse kicked in. I will see what he says and start again ( although reluctent to say the least) if he wants just to give it a sure shot..it seemed that my system would only handle so much build up of this med then completely spit it out and would not tolerate any of it I appreciate everyone's help and comments along with good wishes! ((hugs)) Karen
 
1 - 10 of 10 Posts
Top